International Journal of Mathematics and Mathematical Sciences

International Journal of Mathematics and Mathematical Sciences / 2002 / Article

Open Access

Volume 32 |Article ID 430191 | https://doi.org/10.1155/S0161171202202331

John Michael Nahay, "Powersum formula for polynomials whose distinct roots are differentially independent over constants", International Journal of Mathematics and Mathematical Sciences, vol. 32, Article ID 430191, 18 pages, 2002. https://doi.org/10.1155/S0161171202202331

Powersum formula for polynomials whose distinct roots are differentially independent over constants

Received20 Feb 2002

Abstract

We prove that the author's powersum formula yields a nonzero expression for a particular linear ordinary differential equation, called a resolvent, associated with a univariate polynomial whose coefficients lie in a differential field of characteristic zero provided the distinct roots of the polynomial are differentially independent over constants. By definition, the terms of a resolvent lie in the differential field generated by the coefficients of the polynomial, and each of the roots of the polynomial are solutions of the resolvent. One example shows how the powersum formula works. Another example shows how the proof that the formula is not zero works.

Copyright © 2002 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

 PDF Download Citation Citation
 Order printed copiesOrder
Views82
Downloads455
Citations